# SDR 97ZZZX679

- Difficulty date: June 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9594V
- Make and model: Cessna 172M
- Aircraft serial: 17264396
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Switch
- Part number: MS252015
- Condition: Malfunction
- Location: Flap
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE AIRPLANE CRASHED 18-19 SECONDS AFTER BECOMING AIRBORNE.  THE AIRCRAFT IMPACTED TERRAIN BEYOND THE DEPARTURE END OF THE RUNWAY.  FLAPS WERE FULLY DOWN AT THE ACCIDENT SCENE.  THE FLAP SWITCH WAS REMOVED AND SENT TO CESSNA FOR FUNCTIONAL TESTING.  THIS SWITCH INCORPORATES A 'SPRING-RETURN' MECHANISM TO RETURN IT TO NEUTRAL POSITION AFTER BEING RELEASED FROM THE EXTEND POSITION.  CESSNA REPORTED THAT THE SWITCH DEMONSTRATED PROPER ELECTRICAL FUNCTION, BUT IMPROPER MECHANICAL OPERATION (THE SWITCH DID NOT RETURN TO NEUTRAL WHEN RELEASED FROM EXTEND) 'DUE TO THE SPRING RETURN MECHANISM MALFUNCTIONING'.
